Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 34, NWS Albuquerque, NM

November 28, 2006

NWS Albuquerque, NM issued this wind advisory at Nov 28, 2006, 4:59 AM MST. It took effect at Nov 28, 2006, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2006, 4:59 AM MST (11:59 UTC)
In effect from
Nov 28, 2006, 11:00 AM MST
Expired
Nov 28, 2006, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 281159
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 AM MST TUE NOV 28 2006

...STRONG SOUTHWEST WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN TODAY...

.THE JET STREAM WILL MOVE OVER EASTERN NEW MEXICO TODAY. ABUNDANT
SUNSHINE ON THE PLAINS WILL ENABLE THE STRONG WINDS ALOFT TO MIX
DOWNWARD TO THE SURFACE BY LATE MORNING AND THROUGHOUT THE
AFTERNOON. THE GUSTY SOUTHWEST WINDS WILL DECREASE AROUND
SUNSET...BUT BREEZY CONDITIONS WILL PERSIST THROUGH THE
NIGHT...ESPECIALLY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN.

NMZ004>007-010>013-016>018-020-021-290000-
/O.NEW.KABQ.WI.Y.0034.061128T1800Z-061129T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...
RUIDOSO...FORT SUMNER...PORTALES...CLOVIS
459 AM MST TUE NOV 28 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

SOUTHWEST WINDS WILL BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH. BLOWING DUST WILL BRIEFLY DROP VISIBILITIES BELOW 1
MILE AT TIMES IN DUST PRONE LOCATIONS. STRONG CROSSWINDS WILL ALSO
MAKE DRIVING HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTHWEST TO
SOUTHEAST ORIENTED ROADWAYS...SUCH AS STATE HIGHWAY 104 FROM
LAS VEGAS TO TUCUMCARI AND STATE HIGHWAY 87 FROM RATON TO CLAYTON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

44/40
1 follow-up statement
000 
WWUS75 KABQ 282250
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MST TUE NOV 28 2006

NMZ004>007-010>013-016>018-020-021-290100-
/O.EXT.KABQ.WI.Y.0034.000000T0000Z-061129T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...
RUIDOSO...FORT SUMNER...PORTALES...CLOVIS
350 PM MST TUE NOV 28 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.

SOUTHWEST WINDS WILL BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH. BLOWING DUST WILL BRIEFLY DROP VISIBILITIES BELOW
1 MILE AT TIMES IN DUST PRONE LOCATIONS. STRONG CROSS WINDS WILL
ALSO MAKE DRIVING HAZARDOUS FOR HIGH PROFILE VEHICLES ON
NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS STATE HIGHWAY
104 FROM LAS VEGAS TO TUCUMCARI AND STATE HIGHWAY 87 FROM RATON
TO CLAYTON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:04 AM MST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 28, 3:04 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 AM MST TUE NOV 28 2006

.DISCUSSION...THE PARTY IS OVER. FIRST SIGNIFICANT STORM OF THE
SEASON ON THE WAY. STORM OVER THE PACIFIC NORTHWEST WILL DIVE SE
OVER NM ON WED...THEN EXIT THE STATE THU. WILL CONTINUE SNOW AND
BLOWING SNOW ADIVOSRY FOR NW MOUNTAINS...BUT EMPHASIZE TONIGHT
FOR BULK OF THE SNOW. WILL ISSUE WINTER WEATHER ADVISORY FOR THE
NORTHWEST PLATEAU...WEST CENTRAL MOUNTAINS AND SANGRES FOR TONIGHT
AND WED...WITH BUILK OF SNOW LATE TONIGHT INTO WED. MAY BEGIN AS
RAIN IN WESTERN ZONES. WILL ALSO MENTION SOME BLOWING SNOW IN THE
WINTER WEATHER ADVISORY. WILL ALSO ISSUE WIND ADVISORY TODAY FOR
MOST CENTRAL AND EASTERN ZONES. DAY SHIFT WILL NEED TO TAKE A LOOK
AT ISSUING ADVISORIES FARTHER EAST FOR WED AND WED NIGHT. WE WERE
CONSIDERING A WATCH FOR PORTIONS OF THE EASTERN PLAINS...BUT 06Z
GFS LESS IMPRESSIVE THAN PREVIOUS RUN. GFS CONTINUES TO BE THE
MORE BULLISH MODEL ON PRECIP.

DRAMATIC CHANGE TO COLDER TEMPS ON TAP FOR WED AND THU. FRONT TO
MOVE FROM S TO N OVER THE STATE ON WED AND WED NIGHT. WILL GO WITH
FASTER GFS TIMING. MODELS FASTER ON MOVING SYSTEM OUT AS WELL...SO
WILL TRIM POPS ON THU. DRY AND CHILLY FRI. THEN NEXT STORM SYSTEM
AND ASSOCIATED COLD FRONT FORECAST TO MOVE IN FROM THE NORTH NEXT
WEEKEND.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  26  33  12 /  30  60  50  10
GALLUP..........................  47  24  28   2 /  20  60  60  10
GRANTS..........................  51  24  31   7 /  10  50  60  20
GLENWOOD........................  57  32  49  18 /   5  30  30  10
CHAMA...........................  39  15  27  -5 /  60  70  60  30
LOS ALAMOS......................  46  22  30   9 /  10  40  50  20
RED RIVER.......................  39  15  22  -6 /  10  60  70  50
TAOS............................  46  23  28   4 /  10  50  60  30
SANTA FE........................  48  26  33  10 /   5  20  50  40
SANTA FE AIRPORT................  50  28  34  13 /   5  30  40  40
ESPANOLA........................  51  25  37  12 /   5  30  40  20
ALBUQUERQUE HEIGHTS.............  54  34  40  21 /   0  20  30  30
ALBUQUERQUE VALLEY..............  56  31  43  19 /   0  20  30  30
ALBUQUERQUE FOOTHILLS...........  52  32  38  18 /   5  20  30  30
ALBUQUERQUE WEST MESA...........  54  33  43  20 /   5  20  30  30
SOCORRO.........................  61  32  50  24 /   0  10  30  30
SANDIA PARK/CEDAR CREST.........  47  30  34  14 /   0  20  40  40
MORIARTY/ESTANCIA...............  51  27  37   8 /   0  20  50  60
CARRIZOZO.......................  58  32  50  20 /   0   5  30  40
RUIDOSO.........................  54  32  46  15 /   0   5  20  40
RATON...........................  54  23  32   6 /   0  20  70  50
LAS VEGAS.......................  51  29  33   6 /   0  20  50  60
ROY.............................  56  29  35  13 /   0  10  50  60
CLAYTON.........................  62  28  33  11 /   0   5  50  60
SANTA ROSA......................  64  35  42  15 /   0   5  50  60
TUCUMCARI.......................  66  37  42  16 /   0   5  40  60
FORT SUMNER.....................  66  35  47  19 /   0   5  20  50
CLOVIS..........................  66  36  49  19 /   0   5  20  50
PORTALES........................  68  35  50  18 /   0   5  10  50
ROSWELL.........................  68  40  56  27 /   0   5  10  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM MST WEDNESDAY FOR NMZ002.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 PM MST
WEDNESDAY FOR NMZ001-NMZ008.

WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR NMZ004-NMZ005-NMZ006-NMZ007-NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-
NMZ017-NMZ018-NMZ020-NMZ021.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 PM MST
WEDNESDAY FOR NMZ004.

&&

40
Hazardous weather outlook, Nov 27, 5:38 AM MST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MST MON NOV 27 2006

NMZ001>021-026-281300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
538 AM MST MON NOV 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SIGNIFICANT CHANGE IN THE WEATHER PATTERN AS THE COLDEST AIR OF THE
SEASON SURGES OVER NORTH AND CENTRAL NEW MEXICO WEDNESDAY AND
LINGERS INTO THURSDAY. HIGH TEMPERATURES WILL BE 10 TO 25 DEGREES
LOWER FOR MOST LOCATIONS ON WEDNESDAY THAN ON TUESDAY. SIGNIFICANT SNOW
ACCUMULATIONS ARE ALSO POSSIBLE OVER NORTHERN PORTIONS OF THE
WESTERN MOUNTAINS AND NORTHERN MOUNTAINS. SNOW ACCUMULATIONS ARE
ALSO POSSIBLE OVER THE EAST CENTRAL PLAINS LATE WEDNESDAY THROUGH
EARLY THURSDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 4:48 AM MSTWinter Weather AdvisoryABQ47 hr

Nearby

Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.